Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have kidney cancer and feeling weak. Started taking prednisone. How long will it take to cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 364 Questions
my 83 year old father is totally bed ridden in the last month with total weakness from kidney cancer, doctor just started him on 80mg of prednisone a day, he has to get much stronger so they can take the kidney out. How long til he starts to get stronger from the prednisone?
Posted Tue, 16 Apr 2013 in Kidney Conditions
Answered by Dr. Mamun Kabir 5 hours later

Thank you for your query.

Prednisone is not prescribed to get strength, though sometimes it helps to increase appetite. In cancerous patient the role of prednisone is not so clear. It may induce apoptotic cell death. It also decreases peritumour inflammatory edema (swelling around the tumour).
As a result, intervention during operation becomes less difficult.

It is very difficult to say how much time it will take to get adequate fitness. It depends on his nutrition, presence or absence of infection and physical condition.

Continue the medication according to doctor's advice.

I hope I have been some help of your query. Please write if you have any doubt.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor